Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 173, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 22, 2011, 6:19 PM EDT for Sampson County, North Carolina. It was in force for 56 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2011, 6:19 PM EDT (22:19 UTC)
- Expired
- Jun 22, 2011, 7:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Sampson County, NC
The radar
The Wilmington radar (KLTX), 93 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 6:38 PM EDT | TSTM WND DMG | 3 E Garland, NC | TREE DOWN NEAR HARRELLS HWY AND LAMB ROAD. |
| Jun 22, 6:38 PM EDT | TSTM WND DMG | 4 Ese Garland, NC | TREE DOWN ON CC ROAD. |
| Jun 22, 6:38 PM EDT | HAIL 0.88 | 6 Sse Garland, NC | |
| Jun 22, 6:43 PM EDT | TSTM WND DMG | 5 Wnw Harrells, NC | SEVERAL TREES DOWN ON LUNDY ROAD. |
| Jun 22, 6:45 PM EDT | TSTM WND DMG | 6 N Harrells, NC | TREE DOWN AT ROGERS MILL ROAD AND MAGNOLIA ROAD IN DELWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -434 J/kg
- Mixed-layer LCL
- 1952 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
107
WUUS52 KRAH 222219
SVRRAH
NCC163-222315-
/O.NEW.KRAH.SV.W.0173.110622T2219Z-110622T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT WED JUN 22 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 715 PM EDT
* AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 12 MILES SOUTH OF GARLAND...OR 8 MILES EAST OF
ELIZABETHTOWN...MOVING NORTHEAST AT 35 MPH. QUARTER SIZED HAIL AND
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GARLAND...
HARRELLS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3461 7832 3467 7833 3470 7838 3475 7840
3484 7850 3486 7850 3495 7860 3521 7820
3521 7818 3520 7816 3488 7814 3474 7819
3472 7814 3472 7811 3471 7811 3456 7825
TIME...MOT...LOC 2219Z 229DEG 28KT 3465 7845
$$
772 follow-up statements
429
WWUS52 KRAH 222238
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
638 PM EDT WED JUN 22 2011
NCC163-222315-
/O.CON.KRAH.SV.W.0173.000000T0000Z-110622T2315Z/
SAMPSON NC-
638 PM EDT WED JUN 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SAMPSON COUNTY...
AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
GARLAND...OR 15 MILES NORTHEAST OF ELIZABETHTOWN...MOVING NORTHEAST
AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... HARRELLS... GARLAND...
CLINTON AND TURKEY.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3461 7832 3467 7833 3470 7838 3475 7840
3484 7850 3486 7850 3495 7860 3521 7820
3521 7818 3520 7816 3488 7814 3474 7819
3472 7814 3472 7811 3471 7811 3456 7825
TIME...MOT...LOC 2237Z 218DEG 29KT 3473 7836
$$
77736
WWUS52 KRAH 222311
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
711 PM EDT WED JUN 22 2011
NCC163-222321-
/O.EXP.KRAH.SV.W.0173.000000T0000Z-110622T2315Z/
SAMPSON NC-
711 PM EDT WED JUN 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SAMPSON COUNTY EXPIRES AT 715
PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3461 7832 3467 7833 3470 7838 3475 7840
3484 7850 3486 7850 3495 7860 3521 7820
3521 7818 3520 7816 3488 7814 3474 7819
3472 7814 3472 7811 3471 7811 3456 7825
TIME...MOT...LOC 2311Z 218DEG 29KT 3495 7815
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:30 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 22, 2:30 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EDT WED JUN 22 2011 .SYNOPSIS... RIDGING ALOFT WILL RESULT IN ABOVE NORMAL TEMPERATURES THROUGH THURSDAY. PRECIPITATION CHANCES ARE EXPECTED TO INCREASE FRIDAY THROUGH THE WEEKEND AS THE RIDGE SHIFTS OFFSHORE AND A SLOW MOVING TROUGH APPROACHES FROM THE WEST. && .NEAR TERM /THROUGH THURSDAY/... AS OF 230 PM WEDNESDAY... SFC ANALYSIS THIS AFTERNOON SHOWED 997 MB LOW PRESSURE OVER MN/WI... WITH A COLD FRONT EXTENDING SOUTH/SW THROUGH THE CENTRAL MS RIVER VALLEY INTO THE LOWER MIDWEST. A WARM FRONT EXTENDED EAST THROUGH THE GREAT LAKES INTO UPSTATE NY. A WEAK LEE TROUGH WAS NOTED OVER THE MID-ATLANTIC AND CAROLINAS. ALOFT...LATEST WV IMAGERY AND RUC DATA SHOWED AN H5 RIDGE CENTERED OVER FL...WITH A RIDGE AXIS EXTENDING NORTH ALONG THE EAST COAST AND INCREASINGLY SOUTHWEST FLOW ALOFT OVER THE CAROLINAS/VA. AN MCV WAS NOTED IN VICINITY OF THE I-77 CORRIDOR AS OF 18Z...SPAWNED BY CONVECTION OVER LA/MS YESTERDAY EVENING. THROUGH TONIGHT: ALTHOUGH A WEAK LEE TROUGH WAS NOTED IN SURFACE ANALYSIS...LOW LEVEL FLOW (925-850 MB) IS UNIFORM FROM THE SOUTHWEST ACROSS CENTRAL NC TODAY...AND ANY LOW LEVEL CONVERGENCE ASSOC/W THE LEE TROUGH WILL REMAIN VERY WEAK AND SHALLOW. ADDITIONAL LOW LEVEL FORCING ASSOC/W THE SEABREEZE WILL BE POSSIBLE IN THE SE COASTAL PLAIN THIS AFTERNOON GIVEN STRONG HEATING INLAND. ALOFT...THE RUC CONTINUES TO SHOW DPVA ASSOC/W THE AFOREMENTIONED MCV FEATURE MOVING EAST/ENE THROUGH CENTRAL NC BETWEEN 18Z THIS AFTERNOON AND 00Z THIS EVENING VIA INCREASINGLY WESTERLY/WSW FLOW ALOFT AS THE MID-LEVEL RIDGE MOVES OFFSHORE. W/REGARD TO THERMODYNAMICS...GIVEN STRONG INSOLATION WITH MAX TEMPS IN THE UPPER 90S AND DEWPOINTS IN THE MID/UPPER 60S TO LOWER 70S...EXPECT MLCAPE VALUES RANGING FROM 1500-3000 J/KG ACROSS THE ENTIRE AREA...HIGHEST IN THE SOUTH/SW WHERE CLOUD COVER WAS MINIMAL THIS MORNING. WITH THE ABOVE IN MIND...ONE WOULD EXPECT CONVECTION TO DEVELOP IN ASSOC/W THE MCV CROSSING THE AREA FROM WEST-EAST DURING PEAK HEATING THIS AFTERNOON...ALTHOUGH THIS IS CONTINGENT ON THE ACCURACY OF THE SPC MESOANALYSIS/RUC PORTRAYAL OF SAID FEATURE. CURIOUSLY...THE 12Z HIGH-RES WRF/NMM MODELS DEVELOP LITTLE IN THE WAY OF CONVECTION ACROSS CENTRAL NC THIS AFTERNOON THROUGH TONIGHT...WITH MOST CONVECTION OCCURRING JUST OUTSIDE OF OR ON THE PERIPHERY OF CENTRAL NC. ALTHOUGH THE HIGH-RES WRF/NMM MODELS MAY BE SUPPRESSING CONVECTION OVER CENTRAL NC FOR A REASON...THIS STILL SEEMS DIFFICULT TO BELIEVE GIVEN THE DEGREE OF DESTABILIZATION ACROSS THE AREA...AN UPPER LEVEL DISTURBANCE POISED TO CROSS THE AREA...AND OTHERWISE SIMILAR CONDITIONS TO YESTERDAY. GIVEN THE DIFFICULT PATTERN WE'VE BEEN IN THE PAST SEVERAL DAYS AND A FAIR AMOUNT OF UNCERTAINTY ASSOC/W CONVECTIVE INITIATION/COVERAGE...WILL INDICATE CHANCE POPS (30%) ACROSS THE ENTIRE AREA THROUGH TONIGHT... ALTHOUGH COVERAGE COULD EASILY EXCEED 30% IN PORTIONS OF THE AREA IN ASSOC/W OUTFLOW INTERACTIONS...SIMILAR TO YESTERDAY EVENING. EXPECT LOWS IN THE 70-75F RANGE THU MORNING OWING TO A VERY WARM AIRMASS AND EXPECTED CLOUD COVER LATE TONIGHT AS WEAK HEIGHT FALLS COMMENCE FROM THE WEST. SEVERE THREAT: PRIMARY THREATS WITH ANY DEEP CONVECTION TODAY WILL BE DAMAGING WINDS AND QUARTER TO GOLFBALL SIZE HAIL...SIMILAR TO YESTERDAY. ALTHOUGH EFFECTIVE BULK SHEAR VALUES WILL PROBABLY BE IN THE 20-25 KT RANGE THIS AFTERNOON DUE TO DEEP BOUNDARY LAYER MIXING...MODEST MID-LEVEL FLOW (AS HIGH AS 35-40 KT) IS PROGGED ACROSS THE AREA DURING PEAK HEATING. THIS SUGGESTS THAT MULTICELL ORGANIZATION WOULD BE POSSIBLE WITH ANY CONVECTION THAT DEVELOPS THIS AFTERNOON. EVEN IF BULK SHEAR VALUES ARE INSUFFICIENT...STRONG COLD POOLS WOULD BE EXPECTED TODAY IN ASSOC/W VERY STEEP LOW LEVEL LAPSE RATES/STRONG INSOLATION...AND THAT IN OF ITSELF COULD LEAD TO MULTICELL ORGANIZATION. LIKE PREVIOUS DAYS...THE THREAT FOR SEVERE WEATHER COULD BE FAIRLY WIDESPREAD DUE TO EXTENSIVE COLD POOL INTERACTIONS. THE THREAT APPEARS TO BE GREATEST BETWEEN 4 PM THIS AFTERNOON AND MIDNIGHT TONIGHT. THURSDAY: THE VERTICALLY STACKED LOW CURRENTLY CENTERED IN FAR SOUTHEAST MINNESOTA WILL MOVE NORTHEAST AND BECOME CENTERED OVER THE NORTHERN GREAT LAKES ON THU...WITH H5 TROUGHING/CYCLONIC FLOW ALOFT EXTENDING SOUTH THROUGH THE OH/TN VALLEYS INTO PORTIONS OF THE DEEP SOUTH. THE MID/UPPER LEVEL RIDGE CURRENTLY CENTERED ALONG THE EAST COAST WILL SHIFT FURTHER OFFSHORE...AND CENTRAL NC IS EXPECTED TO SEE 30-40 METER 12-HR H5 HEIGHT FALLS DURING THE DAY WITH STRENGTHENING SOUTHWEST FLOW ALOFT. ALTHOUGH BETTER SYNOPTIC FORCING WILL BE PRESENT...INCREASED CLOUD COVER MAY INHIBIT INSOLATION AND DESTABILIZATION...PERHAPS LIMITING MLCAPE VALUES TO 1500 J/KG OR LESS...ALTHOUGH THIS WILL BE HIGHLY DEPENDENT ON THE DEGREE OF CLOUD COVER. DESPITE LESS INSTABILITY THAN IN PREVIOUS DAYS...GIVEN THE STRONGER BACKGROUND FORCING...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE DAY ACROSS ALL OF CENTRAL NC...ALTHOUGH THE TIMING/LOCATION/COVERAGE REMAINS QUITE UNCERTAIN AND WILL LIKELY BE DEPENDENT ON A VARIETY OF FACTORS (BROAD SYNOPTIC FORCING...MINOR SHORTWAVES/MCV'S...ONGOING CONVECTION AND OUTFLOW BOUNDARIES ETC.) WITH ALL OF THE ABOVE IN MIND...WILL FCST PRECIP CHANCES OF 50% FOR THE ENTIRE AREA IN DEFERENCE TO THE RELATIVELY GOOD SYNOPTIC FORCING. HIGH TEMPS WILL BE PRIMARILY DEPENDENT ON THE DEGREE OF CLOUD COVER AND THE TIMING/COVERAGE OF CONVECTION. IN THE ABSENCE OF CONVECTION...HIGHS IN THE LOWER 90S LOOK OBTAINABLE GIVEN THE PROGGED THICKNESSES... ALTHOUGH IF CLOUD COVER IS SUFFICIENTLY THICK SOME LOCATIONS MAY NOT GET OUT OF THE UPPER 80S. W/REGARD TO SEVERE WX...MID-LEVEL FLOW IS PROGGED TO STRENGTHEN TO 40-50 KT AS THE H5 RIDGE SHIFTS FURTHER OFFSHORE AND THE HEIGHT GRADIENT TIGHTENS IN ASSOC/W THE VERTICALLY STACKED LOW ADVANCING INTO THE GREAT LAKES. AS A RESULT...EFFECTIVE BULK SHEAR VALUES WOULD BE SUFFICIENT FOR MULTICELLULAR ORGANIZATION...AND PERHAPS SUPERCELLULAR. -VINCENT && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... AS OF 145 PM WEDNESDAY.... MODELS CONTINUE TO BE IN GENERAL AGREEMENT IN THE APPROACH OF A GRADUALLY WEAKENING UPPER TROUGH. H5 HEIGHTS SHOULD GRADUALLY LOWER TO AROUND 5780 TO 5800M BY FRIDAY INTO SATURDAY. THIS MID/UPPER LEVEL PATTERN FAVORS GENERAL STORMINESS (ACTIVE CONVECTIVE PERIOD) FOR THE REGION. UNDER THE INFLUENCE OF THE TROUGH ALOFT... A BROAD CYCLONIC FLOW WILL PERSIST FROM THE WSW ACROSS NC. WITH DAILY SURFACE HEATING THE MLCAPE VALUES SHOULD EASILY ATTAIN 2000 J/KG BY MID AFTERNOON. THIS WILL BE PLENTY OF FUEL FOR SCATTERED TO NUMEROUS THUNDERSTORMS IN THE MID TO LATE AFTERNOON... LASTING WELL INTO THE NIGHT... WITH A MINIMUM OF ACTIVITY EXPECTED DURING THE MORNING HOURS. DUE TO THE INCREASED CLOUDINESS AND CONVECTION DAILY FRIDAY AND SATURDAY HIGHS ARE EXPECTED TO RANGE AROUND 88-95 (A FEW DEGREES COOLER THAN IN RECENT DAYS). CONVERSELY... LOWS AT NIGHT WILL BE WARMER WITH THE CLOUDS AND HIGHER DEW POINTS (MOSTLY 70-75). && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 157 PM WEDNESDAY... THE UPPER TROUGH IS FORECAST TO GRADUALLY LIFT OUT OF THE REGION BY MONDAY AND TUESDAY AS STRONG UPPER RIDGING BUILDS FROM THE SOUTHERN ROCKIES EASTWARD OVER THE SOUTHERN PLAINS AND MID-MISSISSIPPI VALLEY. HOWEVER... THIS SHOULD CONTINUE TO BE A VERY ACTIVE CONVECTIVE PATTERN FOR OUR REGION AS A WEAK SURFACE BOUNDARY WILL BE WAVERING OVER THE MID-ATLANTIC STATES. ANY DISTURBANCES IN THE INCREASINGLY DIFFLUENT FLOW ALOFT WILL AID IN TRIGGERING CONVECTION... MAINLY DURING AND AFTER PEAK AFTERNOON HEATING. WE WILL CARRY GOOD CHANCE POP FOR SUNDAY THROUGH TUESDAY (45-50 PERCENT)... MAINLY FOR 18Z-04Z DAILY. A MINIMUM IN CONVECTION SHOULD OCCUR BETWEEN 08Z-17Z OR SO DAILY. LOWS WILL BE WARM WITH 70-75. HIGHS SHOULD HOLD IN THE MID TO UPPER 80S NW... AND LOWER 90S OVER THE SANDHILLS DAILY. OVERALL... RAINFALL SHOULD AVERAGE ABOVE NORMAL. THIS IS A BIG CHANGE FROM THE RECENT PATTERN. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 200 PM WEDNESDAY... 24-HR TAF PERIOD: VFR CONDITIONS ARE GENERALLY EXPECTED ACROSS ALL OF CENTRAL NC THROUGH THE TAF PERIOD...EXCEPT IN ASSOC/W ISOLD TO SCT THUNDERSTORMS BETWEEN ~21Z THIS AFTERNOON AND 06Z TONIGHT. DUE TO CONSIDERABLE UNCERTAINTY IN THE TIMING/LOCATION OF CONVECTION...WILL ONLY INCLUDE A LENGTHY 'SCT050CB' GROUP BETWEEN 21-04Z WHEN CONVECTION APPEARS TO BE MOST LIKELY. WINDS WILL BE SOUTHWEST AT 10-15 KT MOST LOCATIONS THIS AFTERNOON...WITH OCCASIONAL GUSTS TO 20 KT. VARIABLE SFC WIND GUSTS AOA 50 KT WILL BE POSSIBLE IN ASSOC/W ANY THUNDERSTORMS. WINDS WILL WEAKEN TO ~5 KT OVERNIGHT...THEN INCREASE TO 10-15 KT WITH GUSTS UP TO 20 KT BY 15-18Z THU. LOOKING AHEAD: ISOLD TO SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THU AFT/EVE... WITH ANY SUB-VFR CONDITIONS ASSOCIATED PRIMARILY WITH CONVECTION. CHANCES FOR SHOWERS/STORMS WILL FURTHER INCREASE FRIDAY...AND SUB-VFR CONDITIONS ASSOC/W CONVECTION (SOME SEVERE) WILL BE POSSIBLE AT ALL TERMINALS. UNCERTAINTY PERSISTS OVER THE WEEKEND INTO EARLY NEXT WEEK...HOWEVER...CONTINUED VFR CONDITIONS ARE GENERALLY EXPECTED...WITH SUB-VFR CONDITIONS ASSOCIATED PRIMARILY WITH AFT/EVE CONVECTION SAT/SUN/MON. -VINCENT && .CLIMATE... TEMPERATURE RECORDS FOR JUNE 23: RDU DATE | MAX T YEAR | HIGH MIN YEAR ------------------------------------------------ THU JUN 23 | 100 1986 | 73 2010/1996 GSO DATE | MAX T YEAR | HIGH MIN YEAR ------------------------------------------------ THU JUN 23 | 97 1988 | 73 2010 && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...BADGETT LONG TERM...BADGETT AVIATION...VINCENT CLIMATE...KC
Hazardous weather outlook, Jun 22, 11:57 AM EDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1157 AM EDT WED JUN 22 2011 NCZ011-027-028-042-043-077-078-085-086-088-089-231600- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 1157 AM EDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE COMBINATION OF HIGH TEMPERATURES IN THE 90S TO NEAR 100 AND HIGH HUMIDITY WILL PUSH HEAT INDEX VALUES INTO THE 100 TO 105 DEGREE RANGE TODAY. PEOPLE ARE URGED TO TAKE EXTRA PRECAUTIONS IF WORKING OR SPENDING TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. ALSO...ISOLATED TO SCATTERED STORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE... WITH A PRIMARY THREAT OF DAMAGING WINDS AND QUARTER TO GOLF BALL SIZE HAIL. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 4 PM THIS AFTERNOON AND MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AFTERNOON AND EVENING SEVERE STORMS WILL BE POSSIBLE AGAIN ON THURSDAY...WITH MORE WIDESPREAD SEVERE WEATHER POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ010-021>023-038-039-073>076-083-084-231600- WARREN-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY- MOORE-LEE-ANSON-RICHMOND- 1157 AM EDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE COMBINATION OF HIGH TEMPERATURES IN THE 90S AND HIGH HUMIDITY WILL PUSH HEAT INDEX VALUES UP TO 100 DEGREES TODAY. PEOPLE ARE URGED TO TAKE EXTRA PRECAUTIONS IF WORKING OR SPENDING TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. ALSO...ISOLATED TO SCATTERED STORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE... WITH A PRIMARY THREAT OF DAMAGING WINDS AND QUARTER TO GOLF BALL SIZE HAIL. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 4 PM THIS AFTERNOON AND MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AFTERNOON AND EVENING SEVERE STORMS WILL BE POSSIBLE AGAIN ON THURSDAY...WITH MORE WIDESPREAD SEVERE WEATHER POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>009-024>026-040-041-231600- PERSON-GRANVILLE-VANCE-ORANGE-DURHAM-FRANKLIN-CHATHAM-WAKE- 1157 AM EDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE COMBINATION OF HIGH TEMPERATURES IN THE 90S AND HIGH HUMIDITY WILL PUSH HEAT INDEX VALUES AS HIGH AS 100 TO 103 DEGREES TODAY. PEOPLE ARE URGED TO TAKE EXTRA PRECAUTIONS IF WORKING OR SPENDING TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. ALSO...ISOLATED TO SCATTERED STORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE... WITH A PRIMARY THREAT OF DAMAGING WINDS AND QUARTER TO GOLF BALL SIZE HAIL. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 4 PM THIS AFTERNOON AND MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AFTERNOON AND EVENING SEVERE STORMS WILL BE POSSIBLE AGAIN ON THURSDAY...WITH MORE WIDESPREAD SEVERE WEATHER POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. VINCENT
In the hours before
Local storm report, Jun 22, 5:22 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG 2 NE LAUREL HILL 34.82N 79.52W
06/22/2011 SCOTLAND NC 911 CALL CENTER
TREE DOWN ON OLD WIRE ROAD
&&
EVENT NUMBER RAH1100879
MEBLocal storm report, Jun 22, 5:28 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
528 PM EDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL LAUREL HILL 34.80N 79.54W
06/22/2011 E0.50 INCH SCOTLAND NC PUBLIC
&&
EVENT NUMBER RAH1100880
MEBLocal storm report, Jun 22, 5:29 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL LAUREL HILL 34.80N 79.54W
06/22/2011 E0.50 INCH SCOTLAND NC PUBLIC
&&
CORRECTED EVENT TIME
EVENT NUMBER RAH1100880
MEBLocal storm report, Jun 22, 5:46 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
546 PM EDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG 1 N LAUREL HILL 34.81N 79.54W
06/22/2011 SCOTLAND NC FIRE DEPT/RESCUE
TREE DOWN ON CHURCH STREET IN LAUREL HILL.
&&
EVENT NUMBER RAH1100881
MEBLocal storm report, Jun 22, 5:54 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
554 PM EDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND DMG 1 WSW LAUREL HILL 34.79N 79.56W
06/22/2011 SCOTLAND NC FIRE DEPT/RESCUE
TREE DOWN AT ST JOHNS CHURCH ROAD AND ROCKINGHAM ROAD
IN LAUREL HILL.
&&
EVENT NUMBER RAH1100882
MEBLocal storm report, Jun 22, 6:04 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
604 PM EDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG LAURINBURG 34.77N 79.47W
06/22/2011 SCOTLAND NC FIRE DEPT/RESCUE
MULTIPLE TREES DOWN ACROSS THE LAURINBURG AREA.
&&
EVENT NUMBER RAH1100883
MEBThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:02 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 43 min |
| Jun 21, 8:09 PM EDT | Special Weather Statement | RAH | Richmond | 66 min |
| Jun 21, 8:30 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Wake | 45 min |
| Jun 21, 8:32 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Moore | 43 min |
| Jun 21, 8:35 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore, Richmond, Scotland | 40 min |
| Jun 21, 8:56 PM EDT | Flash Flood Warning | RAH | Hoke, Moore | 3 hr |
| Jun 21, 9:01 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 16 min |
| Jun 21, 9:14 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Montgomery, Moore, Richmond and 1 more | 61 min |
| Jun 21, 9:16 PM EDT | Special Weather Statement | RAH | Granville, Person | 59 min |
| Jun 21, 9:37 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke, Scotland | 38 min |
| Jun 21, 9:57 PM EDT | Special Weather Statement | RAH | Montgomery | 63 min |
| Jun 21, 10:02 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 31 min |
| Jun 21, 10:06 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond, Stanly | 39 min |
| Jun 21, 10:14 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 61 min |
| Jun 21, 10:27 PM EDT | Special Weather Statement | RAH | Richmond | 63 min |
| Jun 21, 10:40 PM EDT | Flash Flood Warning | RAH | Cumberland, Sampson | 4 hr |
| Jun 21, 10:52 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 53 min |
| Jun 21, 11:17 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Montgomery, Moore, Richmond, Scotland | 73 min |
| Jun 21, 11:41 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 64 min |
| Jun 22, 12:15 AM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee | 42 min |
| Jun 22, 12:32 AM EDT | Special Weather Statement | RAH | Alamance, Guilford, Randolph | 43 min |
| Jun 22, 12:45 AM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 25 min |
| Jun 22, 12:56 AM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 35 min |
| Jun 22, 4:14 PM EDT | Special Weather Statement | RAH | Richmond, Scotland | 61 min |
| Jun 22, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 66 min |
| Jun 22, 5:34 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 56 min |
| Jun 22, 5:45 PM EDT | Areal Flood Advisory | RAH | Scotland | 3 hr |
| Jun 22, 6:42 PM EDT | Special Weather Statement | RAH | Harnett, Johnston | 63 min |
| Jun 22, 7:01 PM EDT | Special Weather Statement | RAH | Cumberland | 44 min |
| Jun 22, 7:16 PM EDT | Special Weather Statement | RAH | Sampson | 74 min |
| Jun 22, 7:43 PM EDT | Special Weather Statement | RAH | Johnston | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.